Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 2, 2014, 4:05 AM CDT for 10 counties in Texas. It took effect at Apr 2, 2014, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 4:05 AM CDT (09:05 UTC)
- In effect from
- Apr 2, 2014, 11:00 AM CDT
- Expired
- Apr 2, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
189 WWUS74 KCRP 020905 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 405 AM CDT WED APR 2 2014 ...WINDY CONDITIONS DEVELOPING ACROSS THE COASTAL BEND TODAY... .DEEPENING SURFACE LOW PRESSURE ACROSS THE SOUTHERN HIGH PLAINS AND HIGH PRESSURE ACROSS THE GULF WILL RESULT IN STRENGTHENING SOUTHEASTERLY WINDS TODAY. BREEZY CONDITIONS THIS MORNING ARE EXPECTED TO BECOME WINDY BY THE EARLY AFTERNOON WITH GUSTS UP TO 40 MPH...ESPECIALLY ALONG THE SOUTHERN COASTAL BEND. WINDS ARE EXPECTED TO GRADUALLY WEAKEN DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. TXZ232>234-241>247-021800- /O.NEW.KCRP.WI.Y.0005.140402T1600Z-140403T0000Z/ BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS- REFUGIO-CALHOUN- INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...ALICE... ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 405 AM CDT WED APR 2 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...LATE THIS MORNING THROUGH AFTERNOON. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH...GUSTING TO NEAR 40 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
1 follow-up statement
968 WWUS74 KCRP 021747 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1247 PM CDT WED APR 2 2014 ...WINDY CONDITIONS DEVELOPING ACROSS THE COASTAL BEND TODAY... .DEEPENING SURFACE LOW PRESSURE ACROSS THE SOUTHERN HIGH PLAINS AND HIGH PRESSURE ACROSS THE GULF WILL RESULT IN STRENGTHENING SOUTH TO SOUTHEAST WINDS THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO BECOME WINDY EARLY THIS AFTERNOON WITH GUSTS UP TO 40 MPH...ESPECIALLY ALONG THE SOUTHERN COASTAL BEND. WINDS ARE EXPECTED TO GRADUALLY WEAKEN DURING THE EARLY EVENING HOURS. TXZ232>234-241>247-030000- /O.CON.KCRP.WI.Y.0005.000000T0000Z-140403T0000Z/ BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS- REFUGIO-CALHOUN- INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...ALICE... ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 1247 PM CDT WED APR 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...INCREASING EARLY THIS AFTERNOON AND LINGERING INTO THE EARLY EVENING HOURS. * WINDS...SOUTH TO SOUTHEAST 20 TO 35 MPH...GUSTING TO NEAR 40 MPH OVER THE COASTAL BEND. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 1:01 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 2, 1:01 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
101 AM CDT WED APR 2 2014
.DISCUSSION...UPDATED FOR THE 06Z AVIATION DISCUSSION.
&&
.AVIATION...SOUTHERLY 40-50 KT LLJ OVER THE COASTAL SITES LEADING
TO LLWS IN TAFS FROM ALI-CRP-VCT. INCREASED MOISTURE AND
CLOUDINESS WITH IFR CIGS ALSO EXPECTED FOR ALI-CRP-VCT...WITH MVFR
AT LRD. MIXTURE OF -DZ...LIFR CIGS AND PATCHY FOG EXPECTED TO
DEVELOP OVER THE NEXT FEW HOURS AND PERSIST JUST AFTER DAYBREAK
FOR THE COASTAL BEND. FOR CRP-ALI-VCT...SOUTHERLY WINDS TO
INCREASE WITH MIXING FROM ALOFT...AND WITH CIGS LIFTING THROUGH
18Z. STRONGER SUSTAINED WINDS WITH GUSTS OF 30-35KT EXPECTED AFTER
18Z...WITH WINDS SLOWLY SHIFTING OUT OF THE SOUTHEAST THROUGH THE
AFTERNOON. FOR LRD...WINDS EXPECTED TO REMAIN NEAR 15KT THROUGH
THE TAF PERIOD WITH SLIGHTLY HIGHER GUST AT TIMES...AND WITH CIGS
BECOMING VFR SHORTLY BEFORE 18Z. WINDS WILL WEAKEN SLIGHTLY IN THE
EVENING...YET REMAIN ELEVATED WITH LOW CIGS REDEVELOPING LATE.
&&
.PREV DISCUSSION... /ISSUED 900 PM CDT TUE APR 1 2014/
DISCUSSION...ABUNDANT LOW CLOUDS AIDED BY A STRENGTHENING
SOUTHERLY LLJ OF 40-50 KT BY MORNING WL MAINTAIN A WARM NIGHT TNT.
ALSO DUE TO THE WIND...EXPECT A LOWER POTENTIAL FOR ADVECTION FOG
FOR COASTAL AREAS THAN LAST NIGHT. SUFFICIENTLY HIGH AMOUNT OF
MOISTURE ALBEIT LIMITED IN DEPTH WL STILL BE CAPABLE OF
PRODUCING PATCHY DRIZZLE FOR MAINLY THE COASTAL BEND.
BUMPED UP WINDS FOR WED BASED UPON A STRONG 40-50 KT LLJ RIGHT
OVERHEAD FOR MUCH OF THE DAY. FORECAST SOUNDINGS INDICATED THE
POTENTIAL FOR BETTER MIXING THAN TODAY WHICH WL FURTHER AID IN
WINDY CONDITIONS FOR COASTAL BEND ON WEDNESDAY. COULD BE DEALING
WITH WIND ADVY CONDITIONS FOR THE SOUTHEAST COASTAL BEND.
MARINE...DECIDED TO ISSUE A SMALL CRAFT ADVY FOR WED FOR THE
COASTAL WATERS BASED UPON THE EXPECTED INCREASE IN WINDS/SEAS FROM
DEEPENING LOW PRESSURE ACROSS THE TX/OK PANHANDLE RGN. SPORT SSTS
INDICATED MID/UPPER 60S JUST OFF THE BARRIER ISLANDS. WITH SFC
DEW POINTS AROUND 70 ADVECTING OVER THIS AREA ALL NIGHT...AREAS OF
FOG WL CONTINUE TO DEVELOP. THE INCREASING WINDS WL TEND TO OFFSET
THIS SOMEWHAT. THE RESULT WL BE MOST AREAS SHOULD REMAIN ABV 1
NAUTICAL MILE (I.E., MARINE DENSE FOG ADVY CRITERIA) FOR TNT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 90 65 84 61 / 10 10 20 20 10
VICTORIA 70 85 59 79 55 / 10 20 20 20 10
LAREDO 73 101 64 88 61 / 10 10 10 10 10
ALICE 70 96 63 85 58 / 10 10 20 20 10
ROCKPORT 69 78 65 76 60 / 10 10 20 20 10
COTULLA 72 96 59 84 56 / 20 20 20 10 10
KINGSVILLE 71 95 65 86 60 / 10 10 20 20 10
NAVY CORPUS 69 81 66 79 61 / 10 10 20 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...COASTAL WATERS FROM BAFFIN BAY
TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM
BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM
PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
PORT ARANSAS TO PORT O'CONNOR.
&&
CB/85...AVIATIONHazardous weather outlook, Apr 1, 5:36 AM CDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 536 AM CDT TUE APR 1 2014 TXZ229>234-239>247-021115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 536 AM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR THURSDAY AFTERNOON ACROSS INLAND AREAS OF SOUTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST LATE THIS WEEK AND OVER THE WEEKEND. THERE IS A MODERATE RISK OF RIP CURRENTS ON WEDNESDAY. THE RIP CURRENT RISK MAY BECOME ELEVATED LATE THIS WEEK AND WEEKEND ALONG GULF FACING BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-021115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 536 AM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE WEDNESDAY NIGHT. A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST LATE THIS WEEK AND OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/RH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:43 PM CDT | Small Craft Advisory | CRP | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.